Q. What could be the cause for rise in BP?

Answered by Dr. Rishu and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Blood Pressure or Anxiety? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

Last year, I joined a new organization, where the working hours are higher with both day and night shifts. Before joining the new organization, I had a stable blood pressure (less than 118/75 mmHg). About five months back, I felt feverish and visited a hospital for the same. That time, I came to know that my blood pressure had risen to 145/85 mmHg. Since then, my life has never remained the same. My parents are not hypertensive. I was having chest pain and sleeping problems from then. I was given Nifedipine for blood pressure and Lexotan for sleep. After taking these two drugs for two days my condition got worsened. I started having anxiety. I reported back to my doctor. In fact, I personally stopped using those drugs.

My BP dropped to a range of 125-130/87-80 mmHg. Since I was not comfortable with the blood pressure, I bought a blood pressure monitor to check at home. I am a food technologist. So, I started working on the food I eat. But, my sleeping problem and anxiety worsened. So, I decided to take my annual leave and that was about three months back. After resting for a month, my blood pressure dropped to 110-118/75-72 mmHg. My BP dropped without any drug, only with the inclusion of fruits and vegetables in most of my meals. I resumed work around two months back. In the first week of this month, my blood pressure had started rising again. I have been looking for a new job, but you understand the economic crisis now. I feel the shift in work is not good for my system. During the morning shift, my blood pressure ranges from 140-125/85-80 mmHg. During the night shift and off days, the BP ranges between 112-119/75-78 mmHg. What could be the cause for this rise in BP? I was thinking that maybe the restaurant food I consume during the morning shift as the probable cause because during a night shift, I eat at home. I am 35 years old. My weight is 74 kg and height is 180 cm (6 feet).


Related Questions:
Do I need a drug other than Clonazepam to control non-stop panic attacks?
Can anxiety cause foot drop and twitches in the body?
Can I take anxiety medicines in pregnancy?
 

Dr. Rishu
MBBS., DIP CARDIOLOGY ., RESIDENT CARDIOLOGIST MAX HOSPITAL SAKET NEWDELHI., SAKET NEWDELHI., ., DIPLOMA IN
Cardiology

Hi,

Welcome to icliniq.com.

  • A blood pressure of 145/85 mmHg comes under grade 1 (mild) systolic and prehypertensive diastolic blood pressure.
  • Nifedipine use should be stopped as soon as possible. Nifedipine can cause hypotension and results in severe tachycardia.
  • Basically, you do not need any medication for blood pressure right now. Your problems are because of your higher anxiety levels.
  • I suggest you do 45 minutes of strenuous exercise daily. Avoid oily and fast food. Take a low salt diet and eat lots of fibers and fruits. Drink plenty of water. Stop all the antihypertensive medications.
  • For your raised anxiety level, I suggest you take tablet Clonazepam 0.25 mg once before sleep for 14 days. Please consult your specialist doctor, discuss with him or her and take the medication with consent.

Revert back after 10 days to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I do not show my emotion at any time. Is that due to anxiety or social disorder?
Query: Hello doctor, I believe I have some form of social disorder. I do not have feelings like others. I do not feel empathy but can be empathetic on cue as I know the social cues. And I prefer to keep to myself. Can you please advise where I can be diagnosed? I have always thought it was anxiety as this...  Read Full »
Dr. Suresh Kumar G D
Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hi, Welcome to icliniq.com. With the limited information you have provided, it is difficult to give an accurate opinion. It is possible you are describing some features of autism spectrum traits or Asperger syndrome which can manifest as social communication difficulties and anxiety. It is not unc...  Read Full »
 
Can anxiety and stress cause frequent urination?
Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to state that the stress and anxiety can affect almost every organ of the body and polyuria is not an exception. In other words, yes the stress can cause almost all the symptoms narrated in your qu...  Read Full »
 
After DBS, I am getting violent myoclonus attack. Is it due to Clonazepam?
Query: Hi doctor, After deep brain stimulation surgery for generalized dystonia 18 months ago, I have developed mild startle myoclonus a fortnight later and was prescribed 0.5 mg Clonazepam. Since being on Clonazepam, I developed mild anxiety and my myoclonus continued to worsen. Now, I have violent full...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. We are here to help you. Reading your complete details I understand your concern and pain. First of all I would say that Clonazepam does not increase anxiety. You might be having myoclonus following DBS as it is a known adverse effect of DBS (deep brain stimulation). ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Will ejaculating on the hands cause STD?
Hello doctor, I have a question about STD exposure risk. I masturbated another male with my hand, and my palm was moist ...Read more »
Is there always 1 to 2 percent chance of TB recurrence even after completion of medicine?
Hello doctor, I had pulmonary TB and undergone six months of continuous medication as suggested by the doctor. There wa ...Read more »
HIV - Common Questions Answered | AIDS | Stages of HIV | Symptoms | Treatment
Human Immunodeficiency Virus (HIV) is the virus that causes HIV infection and AIDS (Acquired Immunodeficiency Syndrome). ...Read more »
 
 

Also Read Answers From